Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 76, NWS Baltimore/Washington

June 16, 2016Highland County, Virginia; Pendleton County, West Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 16, 2016, 6:23 PM EDT for Highland County, Virginia; Pendleton County, West Virginia. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2016, 6:23 PM EDT (22:23 UTC)
Expired
Jun 16, 2016, 7:30 PM EDT
In force
67 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Highland County, VA, Pendleton County, WV

The radar

The Roanoke radar (KFCX), 162 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:08 PM EDTTSTM WND DMG1 Nne Mill Gap, VATREE DOWN BLOCKING THE ROADWAY IN THE 6400 BLOCK OF MILL GAP ROAD.
Jun 16, 7:15 PM EDTTSTM WND DMG3 Ne Bolar, VATREE DOWN BLOCKING THE ROADWAY ON BIG VALLEY ROAD NEAR MILLS DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 1:58 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

894 
WUUS51 KLWX 162223
SVRLWX
VAC091-WVC071-162330-
/O.NEW.KLWX.SV.W.0076.160616T2223Z-160616T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
623 PM EDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HIGHLAND COUNTY IN WESTERN VIRGINIA...
  SOUTHWESTERN PENDLETON COUNTY IN EASTERN WEST VIRGINIA...

* UNTIL 730 PM EDT

* AT 623 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES SOUTHEAST OF MILL CREEK TO NEAR CASS SCENIC
  RAILROAD...MOVING SOUTHEAST AT 65 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGING WINDS WILL CAUSE SOME TREES AND LARGE BRANCHES 
           TO FALL. THIS COULD INJURE THOSE OUTDOORS...AS WELL AS 
           DAMAGE HOMES AND VEHICLES. ROADWAYS MAY BECOME BLOCKED BY 
           DOWNED TREES. LOCALIZED POWER OUTAGES ARE POSSIBLE. 
           UNSECURED LIGHT OBJECTS MAY BECOME PROJECTILES. 

* LOCATIONS IMPACTED INCLUDE...
  MONTEREY...DOE HILL...BLUE GRASS...HEAD WATERS...NEW HAMPDEN...
  SIRONS MILL...MILL GAP...VANDERPOOL...BOLAR...MUSTOE...HARPER...
  CLOVER CREEK...HIGHTOWN...LIBERTY...PALO ALTO...POSSUM TROT...
  MCDOWELL AND WILLIAMSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS TO PROTECT YOURSELF FROM WIND AND LIGHTNING. TREES AROUND
YOU MAY BE DOWNED FROM DAMAGING WINDS...SO IF YOU ARE NEAR LARGE
TREES...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. DON'T DRIVE
UNDERNEATH TREES OR IN WOODED AREAS UNTIL THE THREAT HAS PASSED.

&&

LAT...LON 3836 7976 3836 7973 3838 7973 3843 7969
      3849 7970 3851 7966 3857 7966 3862 7962
      3863 7963 3867 7963 3845 7929 3818 7952
      3820 7956 3822 7970 3823 7974 3827 7979
      3830 7981
TIME...MOT...LOC 2223Z 306DEG 55KT 3862 7978 3849 7992 

HAIL...1.00IN
WIND...60MPH
 
$$

SMZ
2 follow-up statements
126 
WWUS51 KLWX 162307
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
707 PM EDT THU JUN 16 2016

VAC091-WVC071-162330-
/O.CON.KLWX.SV.W.0076.000000T0000Z-160616T2330Z/
HIGHLAND VA-PENDLETON WV-
707 PM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR HIGHLAND AND SOUTHWESTERN PENDLETON COUNTIES...

AT 706 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES SOUTHWEST OF BRANDYWINE TO 7 MILES NORTH OF
BURNSVILLE...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGING WINDS WILL CAUSE SOME TREES AND LARGE BRANCHES TO 
         FALL. THIS COULD INJURE THOSE OUTDOORS...AS WELL AS DAMAGE 
         HOMES AND VEHICLES. ROADWAYS MAY BECOME BLOCKED BY DOWNED 
         TREES. LOCALIZED POWER OUTAGES ARE POSSIBLE. UNSECURED 
         LIGHT OBJECTS MAY BECOME PROJECTILES. 

LOCATIONS IMPACTED INCLUDE...
MONTEREY...DOE HILL...BLUE GRASS...HEAD WATERS...NEW HAMPDEN...
SIRONS MILL...MILL GAP...VANDERPOOL...BOLAR...MUSTOE...HARPER...
CLOVER CREEK...HIGHTOWN...LIBERTY...PALO ALTO...POSSUM TROT...
MCDOWELL AND WILLIAMSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS TO PROTECT YOURSELF FROM WIND AND LIGHTNING. TREES AROUND
YOU MAY BE DOWNED FROM DAMAGING WINDS...SO IF YOU ARE NEAR LARGE
TREES...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. DON'T DRIVE
UNDERNEATH TREES OR IN WOODED AREAS UNTIL THE THREAT HAS PASSED.
&&

LAT...LON 3836 7976 3836 7973 3838 7973 3843 7969
      3849 7970 3851 7966 3857 7966 3862 7962
      3863 7963 3867 7963 3845 7929 3818 7952
      3820 7956 3822 7970 3823 7974 3827 7979
      3830 7981
TIME...MOT...LOC 2306Z 310DEG 26KT 3841 7936 3829 7960 

HAIL...1.00IN
WIND...60MPH
 
$$

SMZ
105 
WWUS51 KLWX 162320
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
720 PM EDT THU JUN 16 2016

VAC091-WVC071-162330-
/O.EXP.KLWX.SV.W.0076.000000T0000Z-160616T2330Z/
HIGHLAND VA-PENDLETON WV-
720 PM EDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR HIGHLAND AND SOUTHWESTERN
PENDLETON COUNTIES WILL EXPIRE AT 730 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
WESTERN VIRGINIA...AND EASTERN WEST VIRGINIA.

LAT...LON 3836 7976 3836 7973 3838 7973 3843 7969
      3849 7970 3851 7966 3857 7966 3862 7962
      3863 7963 3867 7963 3845 7929 3818 7952
      3820 7956 3822 7970 3823 7974 3827 7979
      3830 7981
TIME...MOT...LOC 2318Z 306DEG 55KT 3841 7936 3829 7960 

$$

SMZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:32 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 16, 2:32 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
232 PM EDT THU JUN 16 2016

.SYNOPSIS...
Low pressure system and cold front will slide southeast across
the region over the remainder of the day and tonight. High
pressure from southern Canada will then build across the area
through the weekend. A cold front will slide southeast into the
area Tuesday night into Wednesday.

&&

.NEAR TERM /THROUGH FRIDAY/...
Closed low now located over eastern Michigan and northern Ohio will
push southeastward and towards the region over the remainder of
the afternoon and evening. Stalled surface boundary also
noticeable bisecting the region from about central MD and through
DC. South of the warm front...air temperatures have warmed into
the the upper 80s to near 90 degrees. On the cooler side of the
boundary, northeast flow has kept sites in the 70s. Areas of
clearing have allowed between 500 and 1500 J/KG of MLCAPE to
develop from about DC south and westward, and stronger winds aloft
are moving in overhead as upper trough approaches from the
northwest. 0-6KM wind shear of up to around 40 knots is noted
moving into the region on the SPC mesoanalysis page.

Seeing an initial round of convection ongoing that has fired off
of remnant MCS from earlier this morning, with second round now
initiating across eastern Ohio that will progress eastward across
the region later this evening. Because of this, a Severe
Thunderstorm Watch has been issued for the entire region until 10
PM. Thinking greatest threats will be damaging winds, but large
hail also a possibility, and even a possible tornado as
directional shear exists along the low level boundary. As far as
timing, greatest threat is expected to exist from 4-9PM for
northern/western areas, and 6-10 PM for the DC Metro area and
points east. Region of greatest concern likely to be from DC
south/west on warm side of low level boundary.

Besides the severe threat...we also have potential heavy rain.
Flash flood watch in effect this evening and tonight. Portions of
Maryland already saw 0.5-1.0" of rain this morning. Expecting
additional heavy rain amounts with convection this afternoon, but
greater threat exists when closed low tracks south the DC region
overnight and strong low level jet develops, ushering in moisture
rich air with precipitable water values possibly in excess of 2".
Greatest threat of localized flash flooding currently thought to
exist in far northern VA, across DC, and into central Maryland.

The system will slide southeast of us through the day Friday with
rain diminishing and some clearing likely later on. Highs will be
notably cooler across the board with the Canadian air mass pushing
in.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
High pressure building into the area Friday night into Saturday, as
surface low sinks to the south. Low to our south will promote
onshore flow, which will keep temperatures a few degrees below
normal. Lots of sun combined with low dewpoints will make for a
rather pleasant day Saturday.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Sunday will be similar to Saturday (though a few degrees warmer), as
high pressure is anchored over the mid-Atlantic. Low-level
warming/moistening will continue into Monday and Tuesday as
west/southwest flow develops.

Next chance for precipitation arrives Tuesday afternoon into
Wednesday as cold front sinks southward into the area.

High pressure returns behind the front with dry and seasonably
pleasant weather returning Wednesday and Thursday.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Brief period of VFR this afternoon will give way to increasing showers
and thunderstorms later this afternoon and into tonight with
periods of MVFR/IFR expected. Some of the thunderstorms may also
contain damaging winds and large hail. Rain persists overnight
with sub-VFR conditions likely persisting in both visibilities
and ceilings. Conditions gradually improve Friday.

VFR conditions will prevail late Friday evening through Monday, with
high pressure under control. Next chance for precipitation arrives
Tuesday into Wednesday as cold front sags into the area.

&&

.MARINE...
Low pressure system and cold front passing through tonight will
bring northeasterly winds to SCA levels tonight and at least
through Friday night with winds gradually decreasing through
Saturday afternoon as surface low sinks to our south. No SCA
concerns Sunday through early next week with high pressure under
control.

&&

.TIDES/COASTAL FLOODING...
As northeasterly flow continues into the weekend, water levels may
approach action and minor flood stages at our more sensitive
sites, especially Annapolis and SW DC Waterfront with tonight's
and Friday night's high tide cycles.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch through late tonight for DCZ001.
MD...Flash Flood Watch through late tonight for MDZ003>006-011-013-
     014-501>506.
VA...Flash Flood Watch through late tonight for VAZ026>031-039-040-
     051>054-501-502-505>507.
WV...Flash Flood Watch through late tonight for WVZ050>053-055-
     501>504.
MARINE...Small Craft Advisory from 6 PM this evening to 6 AM EDT
     Saturday for ANZ532>534-537-540-541-543.
     Small Craft Advisory from 6 AM to 6 PM EDT Friday for ANZ530-
     535-536-538.
     Small Craft Advisory from 6 AM Friday to 6 AM EDT Saturday for
     ANZ542.
 	 Small Craft Advisory from 6 PM this evening to 6 PM EDT Friday
	 for ANZ531-539.

&&

SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...MSE
LONG TERM...MSE
AVIATION...MM/MSE
MARINE...MM/MSE
TIDES/COASTAL FLOODING...MM
Hazardous weather outlook, Jun 16, 4:30 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
430 PM EDT THU JUN 16 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-171000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
430 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH 261 IS IN EFFECT UNTIL 10 PM THIS
EVENING.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM FRIDAY MORNING FOR
MOST OF THE GREATER BALTIMORE-WASHINGTON METROPOLITAN AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-171000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
430 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH 261 IS IN EFFECT UNTIL 10 PM THIS
EVENING.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM FRIDAY MORNING FOR
NORTHERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON.

In the hours before

Local storm report, Jun 16, 5:57 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             3 SE FREDERICKSBURG     38.27N  77.45W
06/16/2016  M1.25 INCH       SPOTSYLVANIA       VA   PUBLIC

&&

EVENT NUMBER LWX1604011

ADS
Local storm report, Jun 16, 6:09 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
609 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             BLUEMONT                39.12N  77.83W
06/16/2016  E0.75 INCH       LOUDOUN            VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1604012

ADS
Local storm report, Jun 16, 6:10 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
610 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             3 S WICKLIFFE           39.12N  77.89W
06/16/2016  M1.00 INCH       CLARKE             VA   TRAINED SPOTTER

            QUARTER SIZE HAIL

&&

EVENT NUMBER LWX1604013

DH
Local storm report, Jun 16, 6:13 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
613 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             3 S WICKLIFFE           39.12N  77.89W
06/16/2016  M1.25 INCH       CLARKE             VA   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL

&&

EVENT NUMBER LWX1604014

DH
Local storm report, Jun 16, 6:19 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
619 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             1 SE PHILOMONT          39.04N  77.73W
06/16/2016  M1.00 INCH       LOUDOUN            VA   TRAINED SPOTTER

            QUARTER SIZE HAIL

&&

EVENT NUMBER LWX1604015

DH
Local storm report, Jun 16, 6:23 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
623 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             2 W MIDDLEBURG          38.98N  77.78W
06/16/2016  M1.75 INCH       LOUDOUN            VA   AMATEUR RADIO

            GOLF BALL SIZE HAIL

&&

EVENT NUMBER LWX1604016

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 10:30 PM EDTSpecial Marine WarningLWX90 min
Jun 16, 4:04 AM EDTFlash Flood WatchLWXArlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 17 more23 hr
Jun 16, 2:11 PM EDTSevere Thunderstorm WarningLWXPage, Rockingham, Shenandoah49 min
Jun 16, 3:11 PM EDTSevere Thunderstorm WarningLWXFrederick79 min
Jun 16, 3:56 PM EDTSevere Thunderstorm WarningLWXCulpeper, Greene, Madison, Orange49 min
Jun 16, 4:06 PM EDTSevere Thunderstorm WarningLWXClarke, Loudoun39 min
Jun 16, 4:45 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, King George, Spotsylvania, Stafford, City of Fredericksburg45 min
Jun 16, 4:50 PM EDTSevere Thunderstorm WarningLWXLoudoun, Prince William22 min
Jun 16, 5:00 PM EDTTornado WarningLWXCulpeper, Fauquier, Spotsylvania, Stafford, City of Fredericksburg29 min
Jun 16, 5:23 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick52 min
Jun 16, 5:28 PM EDTSevere Thunderstorm WarningLWXSpotsylvania47 min
Jun 16, 5:47 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Loudoun43 min
Jun 16, 5:50 PM EDTTornado WarningLWXClarke, Fauquier, Loudoun12 min
Jun 16, 6:01 PM EDTSevere Thunderstorm WarningLWXHighland, Rockingham69 min
Jun 16, 6:05 PM EDTTornado WarningLWXClarke, Fauquier, Loudoun, Prince William40 min
Jun 16, 6:37 PM EDTSevere Thunderstorm WarningLWXFairfax, Fauquier, Loudoun, Prince William, City of Fairfax, City of Manassas and 1 more38 min
Jun 16, 6:55 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Greene, Highland, Madison, Page and 7 more63 min
Jun 16, 6:58 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Madison, Orange, Spotsylvania47 min
Jun 16, 6:59 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Shenandoah, Warren, City of Winchester59 min
Jun 16, 7:03 PM EDTSpecial Marine WarningLWX117 min
Jun 16, 7:15 PM EDTSevere Thunderstorm WarningLWXFairfax, Fauquier, Prince William, Stafford, City of Fairfax, City of Manassas and 1 more30 min
Jun 16, 7:39 PM EDTSevere Thunderstorm WarningLWXClarke, Culpeper, Fauquier, Loudoun, Madison, Page and 3 more66 min
Jun 16, 7:42 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford and 1 more63 min
Jun 16, 7:48 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Culpeper, Greene, Madison, Nelson and 5 more57 min
Jun 16, 7:53 PM EDTSpecial Marine WarningLWX97 min
Jun 16, 1:04 PM EDTSevere Thunderstorm WarningLWXGrant, Hardy27 min
Jun 16, 3:38 PM EDTTornado WarningLWXBerkeley, Morgan52 min
Jun 16, 4:11 PM EDTTornado WarningLWXBerkeley, Morgan34 min
Jun 16, 4:39 PM EDTSevere Thunderstorm WarningLWXBerkeley, Jefferson36 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.